Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


JohnnyOJJohnnyO Posts: 118
edited 06/11/2012 - 8:19 AM in Chronic Pain
I just got put on Cymbalta 60mg per day. Im already on neurontin 900mg per day and oxycodoneIR as needed which I take pretty much everyday for my pain which is mostly nerve pain. I also take valium to help me sleep and muscle spasms.

I was wondering who else has used this and how it has worked for them and how long it takes to work. The doctor said it would take "awhile" to work. Thanks for the info.


  • I have been on Cymbalta for over 3 years now...........it has helped my chronic pain depression tremendously but never really worked for me on the nerve pain!
  • This is one drug that I had to give up on! It did help with pain, however the side effects were untolerable for me. I was on 60mg once a day for about 3 months, then went off for surgery (about a month) and then back on and upped it to 60mg twice a day.

    I had been suffering one side effct at 60mg once a day and didn't attribute it to Cymbalta, and that was difficulty urinating. I thought it was other drugs I was on at the time (25-30mg oxycodone every hour).

    Once the other drugs were gone and I went back on the Cymbalta, the urinary issue came back right away.

    What convinced me to get away from Cymbalta though, was the horrible horrible nightmares!!! I had nightmares so vivid that I still have those images in my mind and it has been about 9 months since I stopped taking it.

    If it weren't for those two side effects, I would still be taking the drug.

    Oh and I too take Neurontin, 1600mg three times a day along with carbamazepine, baclofen and zanaflex.

    I hope it works for you.

  • I was prescribed cymbalta after I went into a deep depression after our daughter died this past November. It took a few weeks to kick in, but when it did I was amazed at how well it helped with my neck and shoulder pain. I have several herniated/bulging discs in my neck with bone spurs. I also have a reverse curve. I have snapping scapula (which I thought he was joking when he said it) disease where my blade rubs against my ribs due to forming bursa sacs that harden in spots they don't belong. This is very painful and surgery provides about six months of relief. So I've opted out of surgery. I've been on neurotin, vicodin (for three years straight), durgestic patches, shots and so on. Nothing ever provided long term relief as the Cymbalta has. Although the sots did great for my blades for short term periods. I'm sure it has given me some relief for my back, but back problem became problematic this past spring. Now doc did up my dosage this past week to 90 per day in hopes of helping with some of my leg pain. Funny, because I thought I was on 90's but I was on 60's. It involves taking two pills a day. I don't experience any side effects from the cymbalta.

    hope this helps..
    take care,
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    I've been taking cymbalta for a long time. Interesting, I'm only on 30 mg. + 150 wellbutrin, Also have vivid nightmares, and urine retention. I've been blaming those symptoms on methadone, 50 mg. @ day. The cymbalta worked great with the wellbutrin for my depression but nothing for nerve damage. I've tried higher mg. of the cymbalta but had to many side effects.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • Thanks for replying everyone. Seems like this drug will work different for everybody. Ive only been using it a few days but I seem to think it is helping my nerve pain already. But it could be Im just having a good stretch of "no-pain" days that I have sometimes. Havent noticed any sides yet, but like I said Ive only been on it a few days.
  • Has definitely helped my depression and anxiety. I started on 30 mg and started having trouble with one of my teeth that needs a root canal. After testing the teeth, my dentist could not narrow it down to which one was causing the pain. ( I have two suspect teeth) so scheduled me to come back a week later. By that time I went from 30 mgs Cymbalta to 60 mgs. I went from exruciating daily pain to no pain at all. So, I know that it does work for nerve pain. Now my only problem is that I go back to the dentist on Wednesday and I really feel like we are still not going to be able to find which tooth since now I have no pain at all!
  • I have been on 30mg for 4 weeks and 60mg for 2. I am also on chantix for smoking and am not sure if I am coming or going some days. The nerve pain in my neck does seem to be a little better, but I'm not sure If i was depressed or just low energy when I went on it.
  • I was on cymbalta 60 mg for a while for neuropathy in my feet and legs. When it became ineffective, I stopped taking it cold turkey.......bad move. I felt like my head was swimming or my head was keeping up with my body. (very strange)
    Get advice from your doctor about doing some tapering if you have to discontinue this med.

  • It sounds so inoffensive I didn't look it up. It is a SSRI which is a serotonin inhibitor. It made me so ill I came off it. It it supposed to keep serotonin in your brain so you feel better. Read a study that long term use can inhibit you own brain making serotonin. 98% of serotonin is made in your stomach and is used to make your bowels work. Painkillers must block this serotonin.

    Tryptophan is a natural substance your body needs to make serotonin. I am taking that and it is working so far without the unknown and as yet undocumented effects of SSRI's. Everyone is different though.
This discussion has been closed.
Sign In or Register to comment.